A female asked:

Should i take the birth control pill tonight? yesterday at around 1 pm i took my first birth control pill, called apri. a few hours later i felt very sick, nausea, dizziness, etc. i went home from work early because of this, and ended up vomiting up my en

2 doctor answers3 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 39 years experience
Birth : Birth control pills introduce hormones to your body that your body is not regularly used to. Many women often experience nausea when they first start taking birth control pills. Other side effects may include fatigue, bloating, change or halt in mentral cycle, breakthrough vaginal bleeding/spotting and pelvic cramping. If you continue to have severe nausea, however, there are other birth control options available. You may need to explore other options if nausea and vomiting persists.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Paula Hillard
Obstetrics & Gynecology 46 years experience
Take at bedtime: Nausea can happen for 5-10% of women in the first cycle. Taking at bedtime may help. It's important to take the same time every day and not miss. Typically nausea improves after the first 1-3 months. If your pill causes vomiting, call your doctor to ask about a different pill. There are many different pills with different doses or different hormone combinations.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 19-year-old female asked:
Can birth control pills cause frequent urination, nausea, dizziness l found on a website that these pill cause water retention.is it true?
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
UTI & low dose pills: The urinary frequency may be due to a urinary tract infection(UTI) unrelated to the use of the pill. Low dose contraceptives do not produce dizziness ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I've took lustral (sertraline) for months then i stopped it suddenly a week ago i feel really bad i have nausea , dizziness and runny nose i vomit my eyes are watery, is that because of the medication? And if i take it again will i be better?
Dr. Arnold Lentnek
Dr. Arnold Lentnekanswered
Infectious Disease 55 years experience
Very unusual reactions to Sertraline, especially after taking it “for months” without problem. Sounds more like an incidental viral illness that shou... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 36-year-old female asked:
Can birth control pills cause dizziness and nausea? I'm taking gynera
Dr. Christine Hom
Pediatrics 32 years experience
Yes: Call your doctor to advise, depending on how long you have been taking birth control pills and what other symptoms you may have.
Created for people with ongoing healthcare needs but benefits everyone.
A 26-year-old male asked:
Are headaches after spinal taps normal? Especially lasting 2-3 days? One doctor told me take ibruprofen while another said to call and possibly go to the doctors/ER. Im lost. I have no nausea, dizziness, etc. just a achy minor sharp pain.
Dr. Philip Schwarzman
Emergency Medicine 46 years experience
Not uncommon: Post lumbar puncture headaches (spinal tap) are not uncommon and can occur in 1/3 of patients. They usually start within 2-3 days but can occur after ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.